News and Announcements


THE 84th ANNUAL CONFERENCE OF THE SOCIETY

The ensuing 84th Annual Conference of the Society
will be held under the auspices of
Shri Mata Vaishno Devi University (SMVDU), Jammu
during November 27-30, 2018
under the Presidentship of
Prof. Sudhir Ghorpade
Dept. of Mathematics, IIT Bombay, Powai, Mumbai.

Local organizing Secretary will be
Prof. A. K. Das
Dept. of Mathematics, SMVDU.
His email id is
< ak.das@smvdu.ac.in >


CALL FOR APPLICATIONS

Applications are requested from researchers in mathematics for the following
AWARDS to be given by the Indian Mathematical Society in the year 2018.
The last date for receiving the applications is June 30, 2018.
The applications should be sent to Prof. N. K. Thakare, General Secretary, IMS
along with the copy of the published paper and the proof of the age
on his e-mail address: < nkthakare@gmail.com >

1. A. K. Agrawal Award for the year 2017.

Conditions for the Award:
(a) The paper should be in any of the areas of Number theory, Combinatorics, Discrete mathematics, Analysis and Algebra.
(b) The paper should be in single authorship.
In exceptional cases, the paper by two authors could be considered. In this event the prize amount will be equally divided (between the two authors). The author(s) should not submit more than one publication for this award.
(c) The upper age limit is 45 years as on 31 st December 2017. In case of two authors both must be below 45 years.
(d) The papers considered must have been published either online or in print version whichever is earlier during the year 2017. The paper must have been published in an internationally refereed journal. More weightage could be given to well established journals.
(e) The author(s) should be Indian citizen and must have carried out the said research work in India.
(f) The prize carries a certificate and a cash amount up to Rs. 10,000/- depending on the rate of interest on the accrued amount.

2. A. M. Mathai Award for 2017
(for best publication in Applicable Mathematics).

Conditions for the Award :
(a) The paper should contain significant original contribution in any branch of mathematics which has some applications in other fields such as Physical Sciences, Biological and Medical Sciences, Social Sciences, Probability and Statistics.
(b) The paper should be a single-author paper.
(c) The upper age limit is 35 years as on December 31, 2017.
(d) The author should not submit more than one publication for thisaward.
(e) The papers must have been published either online or inprint version, whichever is earlier, during the year 2017. The paper must have been published in an internationally refereed journal. More weightage could be given to well established journals. The papers on routine generalizations, computations of formulae without proper analysis should not be considered for this award.
(f) The author should be associated with any university/college/ institution in India where the work was done and the paper must have a mention of the name of that institution as affiliation (the person need not be an Indian citizen).
(g) The paper sent for this award should not have been submitted or rejected for any other award.
(h) The award carries a certificate and cash amount up to Rs 30,000/- depending on the rate of interest on the accrued amount.

3. Prof. Satish Bhatnagar Award for 2017
(For best paper in the area of History of Mathematics)

Conditions for the Award:
(a) The paper must be in the area of History of Mathematics focusing on a person, problems, region, system of education or government.
(b) The paper should be in single authorship. In exceptional cases, the paper by two authors is considered. In this event, the prize amount will be equally divided.
(c) The minimum age limit for this award is 35 years as on 31 st December 2017. There are no limits on the citizenship of the applicant. The award consists of a citation and a cash prize of Rs. 5,000 to 15,000/-.

* P. L. Bhatnagar Prize 2017

The 58th International Mathematical Olympiad (IMO) was held during July 12–23, 2017 in Rio de Janerio. Anant Mudgal (Faridabad), Subham Saha (Ranchi) and Yash Sanjiv (Kota) of the Indian team were top scorers, each scoring 18 points. The P. L. Bhatnagar Memorial Prize of the Indian Mathematical Society for the year 2017 carrying a cash of Rs. 1000/- and a certificate was awrded to them at the Inaugural Session of the Conference at Tirupati on December 12, 2017.

* A. Narasiga Rao Prize

* This prize for the year 2015 is awarded to Dinesh Kumar, Deen Dayal Upadhyay College, University of Delhi, Delhi-110 007 for his research paper entitled "On dynamics of semiconjugated entire functions" published in JIMS, Vol. 82 (1-2) (2015), 53-59.

* This prize for the year 2016 is awarded to Abhishek T. Bhardwaj, Chennai Mathematical Institute, H1 SICOT Park, Siruseri, Kalambakkam, Chennai, 603 103 for his research paper entitled "Fatou's Lemma and Integrability criteria in number fields" published in The Math. Student, Vol. 85 (3-4) (2016), 25-32.

* Prof. A. K. Agarwal Award for the year 2016

This is awarded to Sudhanshu Sekhar Rout , Dept. of Mathematics, National Institute of Technology, Rourkela, Odisha for his research paer entitled "balancing non-Wieferich primes in Arithmetic progression and the abc conjecture" published in Proc. Japan Acad., 92 , Series A (2016).

* Prof. A. M. Mathai Award for the year 2016

This award for the best research paper published in the year 2016 (in the area of applied mathematics) has been awarded to Abhik Ghosh , Interdisciplinary Statistical research Unit, Indian Statistical Institute, Kolkata, for his research paper entitled "Divergence based robust estimation of the tail index through an exponential regression model" published on line on July 18, 2016 in "Stat. Methods Applications".

* List of Life Members of the Society

The Complete List of the Life Members of the Society is available on the IMS website along with their Membership Numbers. Members whose mails have been returned undelivered are marked accordingly with a note in red along with their names on the IMS website. Society looks forward to their correct addresses. Members are requested to quote their membership number while communicating change of addresses, etc.

Any change or modification in the address and an e-mail id may please be communicated to the Treasurer, IMS, Prof. S. K. Nimbhorkar (if electronically, then on < sknimbhorkar@gmail.com > ).


Green initiative taken by the Society – A fervent appeal to all members of the Society

As a part of the “Green Initiative” taken by the Society (for further details, refer Society's website www.indianmathsociety.org.in), the Council of the Society has decided to send on line the soft copy of the Mathematics Student / give on line access to the Mathematics Student to all the Life members instead of supplying the hard copy. For this purpose, all the members of the Society are requested to register their e-mail address on line, along with Name and the Unique Membership Number therein, to J. R. Patadia on < imsgoesgreen@gmail.com > so that further necessary action can be taken.

* The soft copies of the following volumes of the recently published J. Indian Math. Soc. (JIMS), along with the full text of papers, can be accessed at
Recently published JIMS volumes

NEW SERIES Vol. 85, Nos. 1-2, January-June, (2018)
(published in January, 2018).

NEW SERIES Vol. 84, Nos. 3-4, July-December, (2017)
(published in July, 2017).

NEW SERIES Vol. 84, Nos. 1-2, January-June, (2017)
(published in January, 2017).

NEW SERIES Vol. 83, Nos. 3-4, July-December, (2016)
(published in July, 2016).

NEW SERIES Vol. 83, Nos. 1-2, January-June, (2016)
(published in January, 2016).

NEW SERIES Vol. 82, Nos. 3-4, July-December, (2015)
(published in January, 2015).

NEW SERIES Vol. 82, Nos. 1-2, January - June, (2015)
(published in January, 2015).

NEW SERIES Vol. 81, Nos. 3-4, July - December, (2014)
(published in July, 2014).

NEW SERIES Vol. 81, Nos. 1-2, January - June, (2014)
(published in January, 2014).

NEW SERIES Special Volume (to commemorate the 125th Birth Anniversary of
Srinivasa Ramanujan and the National Mathematics Year - 2012).
(published in December, 2013; Guest Editor: A. K. Agarwal).

NEW SERIES Vol. 80, Nos. 3-4, July - December, (2013)

NEW SERIES Vol. 80, Nos. 1-2, January - June, (2013)

NEW SERIES Vol. 79, Nos. 1-4, January - December, (2012)

NEW SERIES Vol. 78, Nos. 1-4, January - December, (2011)

NEW SERIES Vol. 77, Nos. 1-4, January - December, (2010)

NEW SERIES Vol. 76, Nos. 1-4, January - December, (2009)

NEW SERIES Vol. 75, Nos. 1-4, January - December, (2008)

The Special Volume on Centenary Year (2007)

NEW SERIES Vol. 74, Nos. 3-4, July - December, 2007

NEW SERIES Vol. 74, Nos. 1-2, January - June, 2007

NEW SERIES Vol. 73, Nos. 3-4, July - December, 2006

NEW SERIES Vol. 73, Nos. 1-2, January - June, 2006

NEW SERIES Vol. 72, Nos. 1-4, January - December, 2005

NEW SERIES Vol. 71, Nos. 1-4, January - December, 2004

NEW SERIES Vol. 70, Nos. 1-4, January - December, 2003


The following volume of the Journal is under preparation for publication:

The NEW SERIES volume 85, Nos. 3-4, July-December, (2018)

For the contents of these published volumes, refer The Journal of the Indian Mathematical Society.



* The following volumes of The Mathematics Student are recently published: The soft copy of these volumes are available on Society's website for free open access to all.

Vol. 86, Nos. 3-4, July - December, (2017)

Vol. 86, Nos. 1-2, January - June, (2017)

Vol. 85, Nos. 3-4, July - December, (2016)

Vol. 85, Nos. 1-2, January - June, (2016)

Vol. 84, Nos. 3-4, July - December, (2015)

Vol. 84, Nos. 1-2, January - June, (2015)

Vol. 83, Nos. 1-4, January - December, (2014)

Vol. 82, Nos. 1-4, January - December, (2013)

Vol. 81, Nos. 1-4, January - December, (2012)

Vol. 80, Nos. 1-4, January - December, (2011)

Vol. 79, Nos. 1-4, January - December, (2010)

Vol. 78, Nos. 1-4, January - December, (2009)

Vol. 77, Nos. 1-4, January - December (2008)

The Special Centenary Volume, (2007)

Vol. 76, Nos. 1-4, January - December, 2007

Vol. 75, Nos. 1-4, January - December, 2006

Vol. 74, Nos. 1-4, January - December, 2005

Vol. 73, Nos. 1-4, January - December, 2004

Vol. 72, Nos. 1-4, January - December, 2003

Vol. 71, Nos. 1-4, January - December, 2002


The following volume of The Mathematics Student is under preparation.

Vol. 87, Nos. 1-2, January-June, 2018

For the content of these published volumes, refer The Mathematics Student

Subscription/purchase Orders for a publication of the Society and orders for reprints can be put at the following address:

Professor S. K. Nimbhorkar.
Treasurer, Indian Mathematical Society,
Department of Mathematics,
Dr. Babasaheb Ambedkar Marathawada University,
AURANGABAD - 431 004 (MS), India.

E-mail : sknimbhorkar@gmail.com OR treasurerindianmathsociety@gmail.com

========************========